Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have stomach bug. Getting tingling sensation in arms and legs. What is causing this?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
I've had the stomach bug for 12 hours now and now my arms and legs are tingling? What would be causing this?
Posted Wed, 27 Feb 2013 in General Health
 
 
Answered by Dr. E Venkata Ramana 12 minutes later
Hi XXXXXXX,
Thank you for your query on Healthcare Magic,
The infection, caused by the stomach bug or the dehydration and some sort of electrolyte disturbances, caused due to the loss of water and electrolytes in vomitings and loose motions may be the reason for tingling sensation of your arms and legs.
Try to maintain your body hydration and electrolyte balance by taking liberal amounts of oral rehydration solutions like Pedialyte (ORS), coconut water and lemon water.
Consult your Physician for the specific treatment of the infection.
Hope I have answered your query, if you have any clarification please let me know.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have stomach bug. Getting tingling sensation in arms and legs. What is causing this? 20 minutes later
Thank you very much for your help. I'm trying to eat the pedialyte Popsicles but they won't stay down. At what point do I worry about dehydration?
 
 
Answered by Dr. E Venkata Ramana 1 hour later
Hi,
You are welcome,
Thank you for your query,
You can drink Pedialyte (oral rehydration solution-ORS) as much as you want depending on your thirst and to replace the losses of water and electrolytes in stool and vomitings.
You can take ORS sips by sips, and you can try sips of coconut water.
Hydration is assessed by one's activity level, moisture of tongue & oral cavity, urine output, and skin turgor.
The worried symptoms and signs are dullness, dry tongue & oral cavity, decreased & high colored, concentrated urine and loss of skin turgor.
If you develop any of the above findings which are suggestive of dehydration, seek medical attention for appropriate management.
Hope I have answered your query, if you have any clarification please feel free to consult me.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have stomach bug. Getting tingling sensation in arms and legs. What is causing this? 35 minutes later
Thank you so much for your help and time, Dr.E Venkata XXXXXXX
 
 
Answered by Dr. E Venkata Ramana 2 minutes later
Hi XXXXXXX,
You are welcome and thank you very much for contacting me on Healthcare Magic.
Wish you speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor